Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 11, 2020, 1:20 AM MDT for 6 counties in New Mexico. It took effect at Oct 11, 2020, 11:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2020, 1:20 AM MDT (07:20 UTC)
- In effect from
- Oct 11, 2020, 11:00 AM MDT
- Expired
- Oct 11, 2020, 5:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Guadalupe County, NM, Harding County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 127 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4174 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS75 KABQ 110720 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 120 AM MDT Sun Oct 11 2020 NMZ212-223-229-231>234-111800- /O.NEW.KABQ.WI.Y.0031.201011T1700Z-201011T2300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 120 AM MDT Sun Oct 11 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Glorieta Mesa Including Glorieta Pass, Central Highlands, Northeast Highlands, Harding County, Eastern San Miguel County, Guadalupe County and Quay County. * WHEN...From 11 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will make travel difficult for large and high profile vehicles, particularly on north-south oriented roads. * ADDITIONAL DETAILS...Fire danger will be very high today. Outdoor burning is not recommended and any fires will spread very rapidly. Do not toss cigarette butts, do not park running vehicles in grassy areas, and do not operate power tools that can emit sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
974 WWUS75 KABQ 111727 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1127 AM MDT Sun Oct 11 2020 NMZ201-112300- /O.NEW.KABQ.FZ.W.0003.201012T0900Z-201012T1500Z/ Northwest Plateau- 1127 AM MDT Sun Oct 11 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures between 30 and 34 expected. * WHERE...Northwest Plateau. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Pets are also susceptible to the cold weather. Keep pets indoors as much as possible. If this is not possible, make sure outdoor pets have a warm, dry shelter, and provide sufficient food and fresh water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NMZ212-223-229-231>234-112300- /O.CON.KABQ.WI.Y.0031.000000T0000Z-201011T2300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 1127 AM MDT Sun Oct 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Glorieta Mesa Including Glorieta Pass, Quay County, Northeast Highlands, Central Highlands, Harding County, Eastern San Miguel County and Guadalupe County. * WHEN...Until 5 PM MDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Strong crosswinds will make travel difficult for large and high profile vehicles, particularly on north-south oriented roads. Localized areas of blowing dust may reduce visibility. * ADDITIONAL DETAILS...Fire danger will be very high today. Outdoor burning is not recommended and any fires will spread very rapidly. Do not toss cigarette butts, do not park running vehicles in grassy areas, and do not operate power tools that can emit sparks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
376 WWUS75 KABQ 112243 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 443 PM MDT Sun Oct 11 2020 NMZ212-223-229-231>234-112345- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-201011T2300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- Northeast Highlands-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 443 PM MDT Sun Oct 11 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... Breezy west to northwest winds will continue through this evening. However, speeds have fallen below advisory criteria, therefore, the Wind Advisory will be allowed to expire. $$ NMZ201-120500- /O.CON.KABQ.FZ.W.0003.201012T0900Z-201012T1500Z/ Northwest Plateau- 443 PM MDT Sun Oct 11 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures between 30 and 34 expected. * WHERE...Northwest Plateau. * WHEN...From 3 AM to 9 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Pets are also susceptible to the cold weather. Keep pets indoors as much as possible. If this is not possible, make sure outdoor pets have a warm, dry shelter, and provide sufficient food and fresh water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 10, 11:43 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 10, 11:43 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1143 PM MDT Sat Oct 10 2020 .AVIATION... 06Z TAF CYCLE A fast-moving upper level wave approaching from the Great Basin will deepen surface low pressure along the Front Range Sunday. West winds will increase quickly late Sunday morning with gusts peaking btwn 25 and 35 kt at all terminals. The strongest winds will impact eastern NM where lcl gusts to 40 kt are possible along with BLDU, especially around KTCC. A Pacific cold front will then slide into northern NM near sunset with a wind shift to the north and northwest. Winds are expected to taper off quickly aft 01Z. This will be a very dry storm system so only a few mid level clouds are expected over the northern high terrain. Guyer && .PREV DISCUSSION...227 PM MDT Sat Oct 10 2020... .SYNOPSIS... As a storm system passes to the north of New Mexico, windy conditions are in store for much of the area on Sunday. The windiest conditions are likely for northern and eastern New Mexico where gusts up to 50 mph are possible. With the continued dry conditions, critical fire weather conditions will be a concern, particularly across the east. Outdoor burning is not recommended. Temperatures cool to near normal on Monday, but highs will climb again Tuesday and Wednesday. Another cool down comes on Thursday thanks to another cold front. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... The upper level ridge axis will continue to shift eastward tonight as a closed low dives into northern Mexico. The upper low will move little on Sunday, however, a strong upper level jet will nose across northern NM. 700 mb winds over NM increase between 35 and 40kts, and with strong mixing (to near 600 mb), expect this momentum to mix down to the surface. A deepening lee side surface low in eastern CO will also help increase wind speeds. The strongest winds are expected along the Colorado border and along the I-40 corridor. However, mountain wave activity may produce erratic wind gusts just east of the Sangre de Cristo mtns. A Wind Advisory may be needed for these areas but will let the next shift have one last look to narrow down which areas to include. Meanwhile, high temperatures will be slightly cooler than today, though will remain above normal. Record to near record highs remain expected across east central and southeast portions of the CWA. On Sunday evening and overnight, a front will slide from north to south, with the back door segment making more headway. This front will cool temperatures on the order of 5 to 10 degrees across northern and eastern NM for Sunday night. LONG TERM...(MONDAY THROUGH SATURDAY)... In the wake on Sunday's system, Monday's high temperatures will be cooler and near normal for October. Models continue to back off on the cold air advection so while cooler Monday, highs tend trend up a couple degrees with this forecast package. The cooler weather won't last long as dry northwest flow dominates which allows temperatures to warm through Wednesday. The next cool down looks to arrive on Thursday as a dry, gusty backdoor cold front starts to enter northeast NM around 06Z Thursday and will quickly move into central NM by Thursday morning. Temperatures will cool areawide behind the front, but the most pronounced cooling on Thursday occurs across the east where high temperatures look to be 15 to 25 degrees cooler. Dry, northwest flow will continue to be dominant so a return to above normal temperatures is probably a safe bet by next weekend. 34/15 && .FIRE WEATHER... ...RED FLAG WARNING SUNDAY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN... Wind speeds will ramp up on Sunday. Westerly surface winds of 20 to 35 mph will be common, with the strongest speeds near the CO border and east central NM. Haines values of 5 will common across eastern NM and the southern portion of the Middle Rio Grande Valley. Single digit relative humidity values will also be common in these areas. The combination of these conditions will allow for widespread critical fire weather conditions across eastern NM. A Red Flag Warning remains in effect for areas along and east of the central mountain chain for Sunday afternoon. However, elevated conditions are likely for the Middle Rio Grande Valley westward due to westerly breezes, above normal temps, and sub-15% RH. A weak front will push through the area Sunday night and early Monday, dropping temperatures back toward normal for Monday. Temperatures will then rebound Tuesday and Wednesday before a strong back door front plows through eastern NM Wednesday night and early Thursday. Strong winds are expected along and behind the front, and this front may push through the gaps of the central mountain chain by mid day. Below normal temps will be on tap for eastern NM on Thursday, before yet another slow warm up begins Friday. Another round of breezy to windy conditions is possible next weekend. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Sunday for the following zones... NMZ103-104-107-108. &&
Hazardous weather outlook, Oct 10, 3:09 AM MDT, 22 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 309 AM MDT Sat Oct 10 2020 NMZ201>241-111100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 309 AM MDT Sat Oct 10 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Red Flag Warning is in effect Sunday from late morning through early evening along and east of the central mountain chain, where low humidities combined with strong winds will create critical fire weather conditions. The strongest winds on Sunday may gust up to 50 mph across the northern mountains and far northwest highlands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:27 AM MDT | Freeze Warning | ABQ | McKinley, San Juan | 22 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.